Lightning, Lincoln
- When
- October 12, 2:00 AM EST
- Where
- Lincoln County, Jefferson
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 44.200, -69.450
Lightning from early morning thunderstorms caused damage in Jefferson. Lightning struck and ignited a fire that destroyed two outbuildings at a home in the town.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Lightning from early morning thunderstorms caused damage in Jefferson. Lightning struck and ignited a fire that destroyed two outbuildings at a home in the town. Damage was estimated at $100,000.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Oct 11, 8:36 PM EST, 5 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 936 PM EDT THU OCT 11 2007 .SYNOPSIS... LOW PRESSURE DEVELOPING OFF THE SOUTHERN NEW ENGLAND COAST WILL INTENSIFY AS IT MOVES NORTHEAST TO OFF THE MAINE COAST LATER TONIGHT AND FRIDAY. THE SYSTEM WILL THEN STALL OVER EASTERN CANADA INTO SUNDAY. HIGH PRESSURE WILL BUILD SLOWLY EAST INTO THE REGION MONDAY THROUGH THURSDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... LOW PRES DEVELOPING OFF THE SOUTHERN NEW ENGLAND COAST THIS EVENING IN A VERY DYNAMIC UPPER LEVEL REGIME. RAIN WILL GRADUALLY BECOME MORE WIDESPREAD OVER THE NEXT FEW HOURS. HAVE MENTIONED ISOLATED THUNDER FOR TONIGHT DUE TO DYNAMIC UPPER LEVEL PATTERN. THREAT FOR THUNDER MAINLY BETWEEN 03Z AND 12Z. USED MAV GUIDANCE FOR LOW TEMPS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... RAIN TAPERS OFF FROM SW TO NE FRI. EXPECT RAIN TO END BY EARLY AFTN IN SRN NH AND CONTINUE TO EARLY EVENING IN NE PORTION OF FA. MAY SEE GLIMPSES OF SUN IN SRN AREAS DURING THE AFTERNOON. WINDS WILL SHIFT TO W AND NW AND INCREASE FRI WITH GUST TO 25 OR A BIT HIGHER. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... THE SURFACE LOW SHOULD BE SITUATED OVER EASTERN MAINE AT THE START OF THE PERIOD WITH LINGERING PRECIPITATION CONFINED LARGELY TO THE HIGHER TERRAIN ACROSS THE FORECAST AREA. AS COLDER AIR BEGINS TO WORK IN BEHIND THE SURFACE LOW...PRECIPITATION SHOULD MIX WITH WET SNOW AT TIMES OVER THE HIGH TERRAIN. COOL CYCLONIC FLOW WITH THE UPPER LOW PARKED CLOSE BY WILL KEEP SCATTERED RAIN AND SNOW SHOWERS IN THE FORECAST FOR THE HIGHER TERRAIN THROUGH MONDAY. OTHERWISE SLOW IMPROVEMENT THROUGH THE PERIOD AS THE UPPER SYSTEM LIFTS OUT TO THE NORTHEAST AND HEIGHTS GRADUALLY RISE. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... SHORT TERM /TONIGHT AND FRIDAY/. IFR/LIFR TONIGHT AND FRIDAY. IMPROVING CONDS TO VFR OVER SOUTHERN NH AND SOUTHWEST ME IN THE EARLY AFTN. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...LINGERING MVFR IN THE MOUNTAINS FRIDAY NIGHT THROUGH SUNDAY IN CEILINGS AND SCATTERED RAIN AND SNOW SHOWERS OTHERWISE VFR EXPECTED. && .MARINE... SHORT TERM /TONIGHT AND FRIDAY/...WINDS AND SEAS CONTINUE TO INCREASE QUICKLY ON THE WATERS TONIGHT AS SFC LOW DEEPENS TO THE SOUTH. SCA CONTINUES THROUGH FRIDAY EVENING. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...SMALL CRAFT WILL LINGER INTO FRIDAY EVENING BEFORE CONDITIONS IMPROVE. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT FRIDAY FOR ANZ150>154. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 554 AM EDT THU OCT 11 2007 ANZ153-MEZ007>009-012>014-018>028-NHZ001>010-013-014-121000- CASCO BAY-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 554 AM EDT THU OCT 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A DEEPENING STORM SYSTEM WILL TRACK OUT OF THE MID-ATLANTIC STATES TONIGHT...AND THEN MOVE NORTH INTO MAINE ON FRIDAY. SOME HEAVY RAIN IS POSSIBLE WITH THIS STORM...ESPECIALLY IN THE FOOTHILLS AND MOUNTAINS...WHERE ONE OR TWO INCHES OF RAIN MAY FALL THURSDAY NIGHT AND FRIDAY. WHILE THIS WILL CAUSE MAIN STEM RIVERS TO RISE...THEY WILL REMAIN WELL BELOW FLOOD STAGE. HOWEVER...THIS AMOUNT OF RAIN COULD CAUSE SOME MINOR FLOODING PROBLEMS IN LOW- LYING AREAS OR THOSE AREAS THAT ARE PRONE TO PONDING OF WATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>152-154-121000- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 554 AM EDT THU OCT 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EASTERLY WINDS WILL APPROACH GALE STRENGTH LATE TONIGHT...IN ADVANCE OF A STORM SYSTEM APPROACHING FROM THE SOUTH...BUT SHOULD REMAIN BELOW GALE LEVELS. MORE GALES ARE POSSIBLE ONCE THE PASSES AND MOVES NORTHEAST...THIS TIME FROM THE WEST...LATE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1149 PM EDT THU OCT 11 2007 MEZ018-023-NHZ010-014-120445- COASTAL ROCKINGHAM-COASTAL YORK-INTERIOR YORK-STRAFFORD- 1149 PM EDT THU OCT 11 2007 ...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...YORK COUNTY AND ROCKINGHAM COUNTY THROUGH 1245 AM EDT... AT 1149 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF RYE...OR ABOUT 5 MILES NORTHEAST OF HAMPTON...MOVING NORTH AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND RYE...NORTH HAMPTON... GREENLAND...PORTSMOUTH...KITTERY POINT...NEWINGTON...KITTERY... YORK...SOUTH ELIOT AND ELIOT THROUGH 1245 AM EDT. HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. SOME SMALL HAIL IS ALSO POSSIBLE. MC
The Portland,ME radar (KGYX), 73 km away, was scanning. The volume nearest the first event began at 07:00 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2007Every state in 2007This day in weather historyWarnings in Maine, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63537.